Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 206, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Jun 15, 2007, 5:26 PM EDT for Haralson County, Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2007, 5:26 PM EDT (21:26 UTC)
- Expired
- Jun 15, 2007, 6:14 PM EDT
- In force
- 48 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
County Haralson County, GA
The radar
The Atlanta radar (KFFC), 80 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 9.4 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1098 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 152127 SVRFFC GAC143-152230- /O.NEW.KFFC.SV.W.0206.070615T2126Z-070615T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 526 PM EDT FRI JUN 15 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN HARALSON COUNTY IN NORTHWEST GEORGIA * UNTIL 630 PM EDT * AT 523 PM EDT...EMERGENCY MANAGMENT OFFICIALS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED JUST NORTH OF FELTON...MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUCHANAN. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3390 8512 3390 8536 3377 8534 3378 8508 $$
2 follow-up statements
000 WWUS52 KFFC 152204 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 603 PM EDT FRI JUN 15 2007 GAC143-152230- /O.CON.KFFC.SV.W.0206.000000T0000Z-070615T2230Z/ HARALSON GA- 603 PM EDT FRI JUN 15 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT FOR NORTHWESTERN HARALSON COUNTY... AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS TO 60 MPH AND PENNY SIZE HAIL. THIS STORM WAS LOCATED 5 MILES NORTH OF TALLAPOOSA...MOVING SOUTHWEST AT 10 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREA NORTHWEST OF TALLAPOOSA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3387 8522 3390 8538 3376 8536 3378 8520 $$
000 WWUS52 KFFC 152214 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EDT FRI JUN 15 2007 GAC143-152223- /O.CAN.KFFC.SV.W.0206.000000T0000Z-070615T2230Z/ HARALSON GA- 613 PM EDT FRI JUN 15 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARALSON COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED AND IS NO LONGER EXPECTED TO PRODUCE SEVERE WEATHER. HOWEVER...STRONG GUSTY WINDS UP TO 40 MPH...VERY HEAVY RAIN...AND PEA SIZE HAIL ARE STILL POSSIBLE WITH THIS STORM. IF YOU SAW WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3387 8522 3390 8538 3376 8536 3378 8520 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:37 PM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 15, 3:37 PM EDT, 1 hour 49 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 337 PM EDT FRI JUN 15 2007 .SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/... THE LARGE MID-ATLANTIC UPPER LOW CONTINUES TO BE A PROBLEM FOR THE SHORT TERM. ONE SHORT WAVE MOVING ACROSS CENTRAL GA NOW...WITH YET ANOTHER SHORT WAVE ROTATING AROUND UPPER LOW NOW SEEN ON SATELLITE PICTURES MOVING SOUTHWARD THROUGH KY/VA AT THIS HOUR. MORNING CLOUD COVER OVER EASTERN SECTIONS OF THE STATE ALLOWED FOR AN AREA OF DIFFERENTIAL HEATING TO DEVELOP ACROSS THE WESTERN PORTION OF THE STATE. CONSEQUENTLY...CONVECTION HAS FIRED ACROSS WESTERN GA THIS AFTERNOON. TYPICAL PULSE SHRA/TSRA ACTIVITY. AIR MASS REMAINS VERY UNSTABLE WITH STEEP LAPSE RATES AS A RESULT OF -12C TO -14C AT 500MB ONCE AGAIN TODAY. THUS...ISOLD SVR PULSE TSRA NOT OUT OF THE QUESTION AGAIN TODAY. MODEL POPS HAVE PRETTY MUCH BEEN USELESS ALL WEEK WITH THIS SYSTEM...SO HAVE GONE WELL ABOVE MOS POPS ONCE AGAIN FOR THIS AFTERNOON AND TONIGHT. WITH ADDITIONAL UPSTREAM SHORT WAVES AND COLD AIR ALOFT...THERE IS ONCE AGAIN THE POSSIBILITY OF OVERNIGHT ACTIVITY AGAIN TONIGHT...ALTHOUGH IN GENERAL THE PAST SEVERAL DAYS ACTIVITY HAS WANED PRETTY QUICKLY WITH THE LOSS OF INSOLATION. WILL HOLD ON TO CHANCE POPS UNTIL MIDNIGHT...THEN DROP BELOW MENTIONABLE. FOR SAT...THE EFFECTS OF THE UPPER LOW LINGER...ESPECIALLY IN THE EAST. WHILE TEMPS ALOFT WILL WARM...THEY ARE STILL IN THE -10C TO -11C RANGE...WHICH REMAINS QUITE COLD FOR MID-JUNE. WITH YET ANOTHER WEAK SHORT WAVE DEPICTED BY THE MODELS TO TRAVERSE THE AREA FROM THE NE...AM NOT COMFORTABLE DROPPING POPS TOTALLY FOR SAT. WILL INDICATE SLIGHT CHANCE POPS FOR MOST AREAS SAT 18Z-00Z...WITH CHANCE POPS IN THE MOUNTAINS...ENHANCED BY OROGRAPHIC LIFTING. BY SUN...THE UPPER LOW FINALLY LIFTS AWAY FROM THE AREA AND A SHORT WAVE RIDGE MOVES OVER THE AREA. THUS...WILL CONTINUE TO LEAVE POPS OUT OF SUN AT THIS TIME. MAV/MET MOS TEMPS APPEAR REASONABLE. WARMER MAX TEMPS EXPECTED OVER THE WEEKEND AS UPPER HEIGHTS RISE AND 850MB TEMPS WARM FROM +10C TODAY TO +18C SAT. GENERALLY FOLLOWED THE MAV MOS FOR MAX/MINS...WITH LOCAL BIAS ADJUSTMENTS...MAINLY RMG...ATL...AND FFC. HARD TO BEAT MAV MOS MUCH ON MINS LATELY. .LONG TERM /MONDAY THROUGH FRIDAY/... THE EXTENDED FORECAST WILL FOCUS ON A SLOW MOVING CUTOFF LOW CURRENTLY MEANDERING ABOUT IN THE SOUTHERN PLAINS. SIGNIFICANT DIFFERENCES NOTED BETWEEN THE 06Z AND 12Z GFS RUNS. THE 06Z RUN WAS MUCH MORE PROGRESSIVE SHOWING A BROAD UPPER TROUGH PUSHING AN UNUSUALLY STRONG JUNE COLD FRONT OFF THE SE U.S. COAST BY LATE WEEK AND TAKING ALL OF THE MOISTURE WITH IT AS WELL. THE 12Z GFS NOW SHOWS THE CUT OFF UPPER LOW MEANDERING SLOWLY EASTWARD INTO THE MIDSOUTH/LOWER MS VALLEY THROUGHOUT THE ENTIRE EXTENDED PERIOD. GIVEN THE TIME OF YEAR AND RELIABILITY OF THE 06Z RUN WITHOUT UPPER AIR INITIALIZATION DATA...TEND TO LEAN TOWARD THE 12Z RUN AS THE MORE PLAUSIBLE SOLUTION. THE PATTERN REALLY LOOKS QUITE WET WITH THE COMBINATION OF WEAK LOW PRESSURE ALOFT MEANDERING ABOUT IN THE LOWER MS VALLEY...GOOD GULF MOISTURE INFLOW SPREADING AROUND A LARGE BERMUDA HIGH. THE SITUATION WILL BECOME EVEN MORE INTERESTING AS THE NORTHERN STREAM SENDS A WEAK COLD FRONT INTO THE NORTHERN PART OF THE STATE LATE IN THE EXTENDED...WHICH STALLS AND FURTHER ENHANCES THE POTENTIAL FOR CONVECTION. THE 12Z GFS SHOWS SHRA/TSRA CHANCES INCREASING AS SOON AS MON AS THE SHORT WAVE UPPER RIDGE MOVES OFF TO THE EAST AND MOISTURE SPREADS INTO THE WESTERN PART OF THE STATE. GFS/NAM ARE IN GOOD AGREEMENT ON UPPER LOW LINGERING MORE IN THE LA/MS AREA THEN BACK IN TX...WHICH WILL INCREASE RAIN CHANCES IN THE SE SOONER THAN EARLIER EXPECTED. HOWEVER...TUE-FRI WILL OFFER THE BEST CHANCES FOR SHRA/TSRA. HAVE ADDED LOW CHANCE POPS TO THE WESTERN ZONES FOR MON AFTERNOON/EVENING...AND GOOD CHANCE POPS FOR THE REMAINDER OF THE WEEK ALL AREAS. HAVE NOT STRAYED TOO FAR FROM 00Z/12Z MEX TEMPS FOR THE EXTENDED. ABUNDANT CLOUD COVER AND SHRA/TSRA ACTIVITY WILL KEEP MAX TEMPS BELOW NORMAL MOST OF THE WEEK AFTER MON...WITH MIN TEMPS HOLDING MOSTLY IN THE 65-70 RANGE/ && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 86 65 93 68 / 40 20 10 10 10 ATLANTA 65 87 68 90 70 / 40 20 10 10 10 BLAIRSVILLE 57 78 57 85 63 / 40 30 20 10 10 CARTERSVILLE 61 88 63 92 65 / 40 20 10 10 10 COLUMBUS 67 92 70 94 71 / 40 10 10 10 10 GAINESVILLE 63 85 66 89 68 / 40 20 20 10 10 MACON 64 90 67 94 70 / 40 20 10 10 10 ROME 63 90 64 94 67 / 40 20 10 10 10 PEACHTREE CITY 61 88 61 90 64 / 40 20 10 10 10 VIDALIA 64 90 67 93 70 / 40 20 10 10 10 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/23/12
In the hours before
Special weather statement, Jun 15, 3:31 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 331 PM EDT FRI JUN 15 2007 GAZ053-152000- 331 PM EDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR HEAVY RAIN IN COWETA COUNTY UNTIL 400 PM EDT... AT 324 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER MORELAND...MOVING SOUTHEAST AT 10 MPH. RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES CAN BE EXPECTED OVER THE NEXT HOUR ACROSS COWETA COUNTY...INCLUDING THE CITIES OF THOMAS CROSSROADS...STEPHENS CROSSROADS...NEWNAN...MORELAND...EAST NEWNAN...SHARPSBURG...TURIN AND SENOIA. DRIVERS SHOULD USE CAUTION AS INTENSE RAINFALL MAY REDUCE VISIBILITIES. PONDING OF WATER ON ROADWAYS IS ALSO LIKELY.
Special weather statement, Jun 15, 4:08 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 408 PM EDT FRI JUN 15 2007 GAZ001-002-152100- 408 PM EDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN DADE AND WALKER COUNTIES UNTIL 500 PM EDT... AT 407 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER CLOUDLAND STATE PARK...MOVING SOUTHEAST AT 15 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS DADE AND WALKER COUNTIES THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE RISING FAWN...NEW ENGLAND...HINKLES...HIGH POINT...CLOUDLAND STATE PARK...TRENTON...CEDAR GROVE...DAVIS CROSSROADS AND NOBLE. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 15, 4:16 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 416 PM EDT FRI JUN 15 2007 GAZ042-152045- 416 PM EDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN CARROLL COUNTY UNTIL 445 PM EDT... AT 411 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BURWELL...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS CARROLL COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE JOHN TANNER STATE PARK...BURWELL...MOUNT ZION...BOWDON...TYUS...ROOPVILLE AND LOWELL. BRIEF HEAVY DOWNPOURSIS ALSO POSSIBLE WITH THIS STORM WHICH MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 15, 4:23 PM EDT, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 423 PM EDT FRI JUN 15 2007 GAZ054-152100- 423 PM EDT FRI JUN 15 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 35 MPH WINDS IN FAYETTE COUNTY UNTIL 500 PM EDT... AT 420 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PEACHTREE CITY...MOVING SOUTHEAST AT 20 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS FAYETTE COUNTY THROUGH 500 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE SANDY CREEK...LEES MILL...INMAN...TYRONE...PEACHTREE CITY...FAYETTEVILLE...BROOKS AND WOOLSEY. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Local storm report, Jun 15, 4:27 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
427 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM HAIL PEACHTREE CITY 33.39N 84.57W
06/15/2007 E0.75 INCH FAYETTE GA PUBLIC
PUBLIC REPORT OF PENNY-SIZED HAIL AT HWY 74 AND KEDRON
DRIVE.
&&
SBKLocal storm report, Jun 15, 5:06 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
506 PM EDT FRI JUN 15 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND DMG BOWDON 33.54N 85.25W
06/15/2007 CARROLL GA LAW ENFORCEMENT
911 OFFICE REPORTS AT LEAST 3 TREES DOWN IN BOWDON.
0430 PM TSTM WND DMG ROOPVILLE 33.46N 85.13W
06/15/2007 CARROLL GA FIRE DEPT/RESCUE
EMA OFFICE REPORTS AT LEAST 2 TREES DOWN IN ROOPVILLE.
0430 PM TSTM WND DMG TYUS 33.47N 85.20W
06/15/2007 CARROLL GA FIRE DEPT/RESCUE
EMA OFFICE REPORTS AT LEAST 2 TREES DOWN IN TYUS.
&&
SBKThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 4:27 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 33 min |
| Jun 15, 4:39 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 66 min |
| Jun 15, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Polk | 33 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.